MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-228
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The customer reported that: "we have received a report from our operating room regarding a hip replacement reference: abg ii, batch no.: 24725908.This was removed from the patient for metallosis.The additional information we have on this prosthesis is as follows: head ref: 28mm / 4 24725908, collar ref: 5 max v40, rod ref: impossible to see.".
 
Additional Manufacturer Narrative
An event regarding alleged fretting involving a v40 metal head was reported.The event was confirmed on the basis of mar.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 24-feb-2020 which indicated, the head and liner were returned in the assembled condition, damage consistent with contact against the neck trunnion was observed on the inner taper of the head.Dimensional inspection: not performed as device was returned in damage state.Functional inspection: not performed as device was returned in damage state.Material analysis: a material analysis has been performed.The report concluded: energy-dispersive spectroscopy was performed on stem, neck, and collected debris.Biological material was observed on the porous region of the stem.Damage consistent with contact against the neck trunnion was observed on the inner taper of the head.Burnishing, scratching, and third body indentations were observed on the outer articulating surface of the liner; these are common damage modes of uhmwpe.The neck and stem base metal were consistent with astm f1537 and astm f1813 materials.The collected debris was consistent with an oxide, a corrosion product, biological material, and the base material of the neck and stem.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical review was provided for clinician review.Device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the root cause cannot be established as insufficient information was received.Further information such as operative reports, x-rays, histopathology reports, patient history & follow-up notes are needed to investigate this event further.If additional information become available, this investigation will be reopened.
 
Event or Problem Description
The customer reported that : "we have received a report from our operating room regarding a hip replacement.Reference: abg ii, batch no.: 24725908.This was removed from the patient for metallosis.The additional information we have on this prosthesis is as follows: head ref: 28mm / 4 24725908, collar ref: 5 max v40, rod ref: impossible to see ".

Brand Name
28MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9547802
Report Number0002249697-2020-00025
Device Sequence Number16727981
Product Code JDI
UDI-Device Identifier07613327013061
UDI-Public07613327013061
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model Number6260-9-228
Device Catalogue Number6260-9-228
Device Lot Number24725908R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight97